Hello, I started off with .25 mg, worked ok for about 10 nights, stopped working and dr said take .50mg. Worked good for one night, last night I took it and it had no effect. I did fall asleep, but i feel it was more of my own effort. I think ill go back to .25mg since its not working and i highly doubt a higher dose of .75+ would do any good. What else is available? Did my body really adjust to .50mg in just 1 day? Should I give it another chance at .50 or wean off starting with .25. So frustrating...
Trazodone Help 25. stopped working and now .50mg not working?
- 30 Oct 2015 by my2kin04
- 4 November 2015
Added 30 Oct 2015:
Oh, I asked my doctor about your body adapting to it, she said you do not. So I am confused.
My2kin04, if I were you I would give it a little longer. Trazodone is a great medicine. I use it for insomnia depression and anxiety.
my2kin04; I agree with Pepper I would continue taking at 50mg at bedtime, and if still problems talk with the doctor next week.very few people use such a low dose for sleep,So if you have problems check back with your doctor next week but give it a few nights and see how it does
my2kin04' Yes really with your dose it is kind of normal they say in the prescribing info for the doctors to increase by 50mg every 3 to 4 days BUT TRAZODONE IS USED FOR ALOT OF STUFF LIKE DEPRESSION ETC the benefit is sleep is a side effect of trazodone so they now use it more for sleep. But most people on a regular basic have to take 100mg to 150mg to get the effect they need.So please don't give up do what I said and ask the doctor prior to having to raise your dose.From what you told me a few days ago you have some anxiety also which it can help because it still works some in the day but this is enough we worry ooohh is it going to work etc and get ourselves all wound up over it and its that much harder to get our brain to shut down. Keep in touch my friend you well be fine.like to know how this ends up.
MY2kin04 Sorry I just send before I finished some people take even as much as 300mg at bedtime You must remember when it comes to medication we are all different some require more or less and your doctor is doing right start low and work until she has to increase it.And if she gets to some point she just may decide to change it altogether we all react different to medications.You well be just fine.Have a good day and try not to worry about it.
Even with me taking a high dose I still have night where the medicine doesn't work. Try to stay on the 50 mg for a while it should work. Good luck. Pepper
my2kin04; Don't worry glad you are comfortable enough to come ask questions and you are not driving me nuts.I well tell you if it were me I would take the 50mg tablet that is the normal starting dose for lots of people anyway and get some sleep.CHUCK1957 feel free to ask whatever you want that is what we are here for is to help each other from what has been our experience or someone else's Have a good weekend.
I'm glad to hear that Chuck and I could be of assistance. We're all in this together. So don't be afraid to talk to any of us at any time of day. We're here for you if you need us. This support group is open 24 hours a day. Lol. Pepper
my2kin04; That is okay to start the 75mg tonight, That is much closer to the normal dose for adults, Also as far as stomach and diarrhea it could be the medication but normally that well go away but it could also be the anxiety of all the problems you have been having with the trazodone not working. If it was me I would take the 75mg still on the low side for most people but it could be just fine because you started on 25mg. No worries you have a medication question feel free to post we well always get back to you as soon as someone see's it.You need a good nights sleep so if what you have at home is 50mg you well be taking 1&1/2 tablet to equal 75mg have a good weekend.
My2kin04; Sorry put down wrong side effect but yes dizziness and muscle ache and same when changing dose it is common to get these then the go away. NOT TO EARLY TO GO TO 75MG chuck1957
Results from the 75mg, I took it around 7:30 and fell asleep around 10. Got up a few times but was able to fall back asleep. I got about 6 hours of sleep, which is fine. Going to try the 50mg tonight and if i need more i can take the other half. I really don't want to take the 75 unless i have to; hate to keep increasing.
Hey guys I just wanted to update you and incase other people are reading this for help, too.
But the last few nights have been excellent. Ive slept more then I have in 2 months. I took 50mg+12.5 ( a quarter of 50) and did good with that, last night i only took 50mg and still did good ( got about 8 1/2 hours i am guessing ). I am going to eventually cut that down too, maybe 37.5 mg in a few days so I can eventually get back to 25mg. My long term goal is to get off the medication as soon as i can. It's helpful and id like to have it for hard times and work efficiently. Thanks again for your help and anyone reading this, don't give up.
Re: Trazadone... I take Doxepin and that is in the same class of drugs I think but am not a healthcare professional... 50mg works well and it is cheap... or add in ambien and that is generic now too.
- Trazodone Information for Consumers
- Trazodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jul 2012 • 5 answers
Updated 17 Aug 2013 • 3 answers
Updated 6 days ago • 2 answers
Posted 7 days ago • 0 answers
Posted 5 days ago • 0 answers